Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 111, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 23, 2019, 3:39 AM EST. It took effect at Dec 23, 2019, 7:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2019, 3:39 AM EST (08:39 UTC)
- In effect from
- Dec 23, 2019, 7:00 AM EST
- Expired
- Dec 23, 2019, 6:28 PM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
226 WHUS71 KBUF 230839 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 339 AM EST Mon Dec 23 2019 LEZ040-041-231645- /O.NEW.KBUF.SC.Y.0111.191223T1200Z-191224T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 339 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-231645- /O.NEW.KBUF.SC.Y.0111.191223T1500Z-191224T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 339 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-231645- /O.NEW.KBUF.SC.Y.0111.191223T1700Z-191224T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 339 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From noon today to 11 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
4 follow-up statements
007 WHUS71 KBUF 231139 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 639 AM EST Mon Dec 23 2019 LEZ040-041-231945- /O.CON.KBUF.SC.Y.0111.191223T1200Z-191224T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 639 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-231945- /O.CON.KBUF.SC.Y.0111.191223T1500Z-191224T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 639 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-231945- /O.CON.KBUF.SC.Y.0111.191223T1700Z-191224T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 639 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From noon today to 11 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
958 WHUS71 KBUF 231449 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 949 AM EST Mon Dec 23 2019 LEZ040-041-232300- /O.CON.KBUF.SC.Y.0111.000000T0000Z-191224T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 949 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-232300- /O.CON.KBUF.SC.Y.0111.191223T1500Z-191224T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 949 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-232300- /O.CON.KBUF.SC.Y.0111.191223T1700Z-191224T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 949 AM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 11 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
951 WHUS71 KBUF 231949 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 249 PM EST Mon Dec 23 2019 LEZ040-041-240000- /O.CON.KBUF.SC.Y.0111.000000T0000Z-191224T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 249 PM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-LOZ030-240000- /O.CON.KBUF.SC.Y.0111.000000T0000Z-191224T0000Z/ Upper Niagara River and Buffalo Harbor-Lower Niagara River- 249 PM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The Niagara River and Buffalo Harbor. * WHEN...Until 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-240400- /O.CON.KBUF.SC.Y.0111.000000T0000Z-191224T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 249 PM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 11 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
159 WHUS71 KBUF 232328 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 628 PM EST Mon Dec 23 2019 LEZ020-040-041-LOZ030-240030- /O.CAN.KBUF.SC.Y.0111.000000T0000Z-191224T0000Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 628 PM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$ LOZ044-045-240030- /O.CAN.KBUF.SC.Y.0111.000000T0000Z-191224T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 628 PM EST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 3:35 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 23, 3:35 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
335 AM EST Mon Dec 23 2019
.SYNOPSIS...
While there will be a couple of weak fronts push through the region
this week, general high pressure will maintain fair dry weather for
much of the week. The next chance of more widespread rain and snow
showers will not occur until Thursday night into Friday. Meanwhile,
temperatures will average above normal, especially today when parts
of the region will climb to at least 50 degrees, then again on
Christmas Day when many areas see high temps well into the 40s.
&&
.NEAR TERM /THROUGH TONIGHT/...
A very warm day, though not record setting, is in store to start the
holiday week. High pressure along the east Coast is resulting in
mostly clear skies this morning over the lower Great Lakes region.
Temps early today are staying steady over much of the area (upper
30s to lower 40s) with some wind just off the sfc, but where winds
are lighter, readings have fallen into the 20s over Oswego county
and toward the Tug Hill.
Expect mostly sunny skies into the early afternoon, then clouds
increase late as cold front begins to arrive from the northwest.
Warm air advection (peaking this morning at H85 and H925) ahead of
the front will boost temperatures well above normal. Noting that
Sunday's highs reached the warmer side of model guidance (many areas
into the 40s with even a 51F reading at DSV), will again lean in
this direction and bring highs into the mid to upper 40s for the
North Country and into the upper 40s to mid 50s elsewhere, with the
warm spot over the Genesee Valley and Finger Lakes region. These
readings will be 15 to as much as 20 degrees above normal, though
not record setting as records for 23 December occurred in 2015 as
BUF, ROC and ART all saw high temps above 60F that day.
In addition to the warmth, it will become breezy as low-level jet up
to 40 kts, just off the deck at 1-2kft currently, begins to mix to
the sfc later this morning. Plan on gusts over 30 mph late this
morning into mid afternoon across portions of the Niagara Frontier,
strongest just inland over the higher terrain of Genesee and Wyoming
counties, including Batavia and Warsaw. These gusty winds will
settle down late this afternoon toward evening as cold front
approaches.
Flow aloft becomes more northwest late this afternoon into tonight,
allowing a cold front to drop in from Canada. Anticipate that this
front will cross the area mainly dry, with only an increase in cloud
cover and just a remote chance of seeing some sprinkles early or
flurries late as colder air returns. By late tonight, temperatures
will be back below freezing, ranging from the 20s over the North
Country, to the upper 20s to near 30F elsewhere.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A weak short wave trough that will have crossed Ontario and
Quebec by Monday night will drag slightly cooler air across the
northeastern CONUS by Tuesday. This will be especially apparent
from the North Country and points to the north and east, however
even across WNY, temperatures will be set to be pushed down a
few degrees Tuesday relative to Monday. This effect will largely
be done without any precipitation across the area, and it will
furthermore be rather short-lived. Warm advection again returns
by Christmas Day with consensus 850 hPa temperatures rising to
around +4C by that juncture. This will allow a rebound to much
above normal temperature levels on Christmas. The amplified
ridging that will allow for this should continue to hold sway
right through Wednesday night, as well, with a continuation of
dry conditions.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The pattern starts to at least try to change as the long term
progresses with a deep trough developing over the western CONUS.
This eventually allows for Pacific moisture in southwest flow to
advance toward the Great Lakes by late this week as the resident
ridge gradually deamplifies and becomes more positively-tilted. A
leading shortwave trough may start to work at the apex of the ridge
by Thursday with the Canadian and ECMWF favoring this scenario. This
would lead to less warm weather later in the week and wetter
conditions, however the GEFS doesn't favor this scenario and
instead spins up a massive system for next weekend. Given the
amount of time between now and these eventualities, a blended
solution was favored with a modest decrease in warming late in
the week. While the models don't agree much between Thursday and
then, there does see to be decent agreement on the next shot of
Arctic air making its way toward the region by the end of next
weekend. Granted, modeling systems all seem to be too aggressive
with these types of situations, so it wouldn't be all too
shocking if it was delayed, but it certainly seems like the
trend amongst global ensembles to favor troughing spreading east
across North America beyond day 7.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
High pressure centered over the Middle Atlantic region will maintain
VFR weather across the region through mid afternoon. Only concern
this morning will be low-level wind shear as 35-40kt winds will be
in place 1-2kft off the deck. Eventually, increased daytime mixing
will reduce the risk for LLWS but sfc wind gusts will increase
toward 30 knots, highest at BUF and IAG.
Late this afternoon and more so tonight, a cold front working
through from north to south will bring a period of MVFR cigs (IFR
cigs at JHW) to most locations tonight.
Outlook...
Tuesday through through Friday...Mainly VFR.
&&
.MARINE...
Southwest winds increase today as cold front approaches and high
pressure remains stationary off the coast of the Carolinas. Winds
and waves increase enough to warrant small craft advisories for
eastern Lake Erie and the east and southeast sections of Lake
Ontario. The passage of a weak cold front this evening will bring an
end to the marginally strong winds and waves with the flow veering
to the north for the remainder of the night.
Strong high pressure over Quebec on Tuesday building in behind the
cold front will produce gentle to moderate northeasterlies
throughout the Lower Great Lakes on Tuesday, but conditions for that
time, and for the rest of the week, should remain below small craft
advisory criteria.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for LEZ020.
Small Craft Advisory from 7 AM this morning to 7 PM EST
this evening for LEZ040-041.
Small Craft Advisory from 10 AM this morning to 7 PM
EST this evening for LOZ030.
Small Craft Advisory from noon today to 11 PM EST this
evening for LOZ044-045.
&&
SYNOPSIS...JLA/RSH
NEAR TERM...JLA
SHORT TERM...Fries
LONG TERM...Fries
AVIATION...JLA/RSH
MARINE...JLA/RSHHazardous weather outlook, Dec 22, 4:29 AM EST, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 429 AM EST Sun Dec 22 2019 NYZ001>008-010>014-019>021-085-230930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 429 AM EST Sun Dec 22 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 429 AM EST Sun Dec 22 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.